It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello! I've been lurking this community for about 2 weeks, when I saw my first psychiatrist. I just made my first post to the "gag reflex is ruining my life" post, which seems to be almost exactly what happens to me.

First things first! Facts about me:

-I am leaving for a cruise 7 days from today.
-I have a debilitating fear of throw up, ever since I was a little girl.
-I am RIDICULOUSLY paranoid that 1.) I'm going to get seasick. 2.) The stomach virus is going to spread through the entire ship and attack me! 3.) My regular stomach problems are going to act up and I'm going to have to be hospitalized in a Mexico or something crazy! I just don't want to NOT experience a wonderful cruise and the opportunity to see exotic places, because of my vomit fear.

-My regular stomach problems include: IBS, acid reflux, bloating...and while on my period, I get dry heaves for 4-5 days. I've been getting them BAD for the past four months. VIOLENT...nothing works to stop them! Except a shot of Visterol in my side. I take Tigan or Reglan when I start to feel these attacks coming on...but it's gotten to a point where I can't prevent them from happening anymore - no matter what kind of supplement I take or whichever way I breathe or squirm the position of my body in. And once they happen, I can't stop. I missed 4 days of work last month because of this.
-I've been diagnosed with "vertigo," but I don't think it's vertigo - I think it's me being incredibly anxious about everything - so much so that the room spins and I feel sick to my stomach.

-All of this is has driven me to be borderline agoraphobic. As in...if I didn't have to leave my house, I wouldn't. EVER But I have a job and things to do, so I just sort of force myself to! I have a wonderful boyfriend who is very patient with me and this whole thing, so I make it a point to force myself to do things to keep our relationship healthy. (Even though I have to sit in parking lots outside of stores and public places, suppressing gags and trying to relax, because I get so nervous.)

-When I don't get enough sleep, ALL OF THESE SYMPTOMS are intensified.

-My psych put me on Prozac and Niravam (a dissolvable form of Xanax). I've been on Prozac for two weeks and Niravam for about 2 months. The Niravam has really, really helped. (I've tried Xanax three times, making it smaller and smaller each time. But it literally puts me into some sort of coma and I wake up confused/disorienting and it's really scary.) The Prozac, I'm told, is to get the "OCD" thoughts of vomit out of my head. I'm also in therapy for this.

I literally think about vomit from the moment I wake up to the moment I go to sleep. I feel like it's taking over my life! It's gotten to the point that when somebody is about to sneeze and it resembles the body motion of how someone looks before they vomit- my first reflex is to jump up and leave the room in a frenzy. Gah!

It's too early to know if the Prozac is working I think, but I HAVE been getting out of the house more. My psych. told me that they put women with VERY BAD PMS/PERIODS (which is me!) on a drug called Serafim, which is the same exact drug as Prozac, but just a different name. I haven't had bad side effects - I just notice that for some reason, I am INCREDIBLY THIRSTY all the time. I've been sleeping well (better than my 4 day trial of Zoloft - terrible for me!!!)

My job causes SEVERE anxiety and I often feel sick there. Yet, I can't afford to lose my health insurance by quitting. And I would LOVE another job, but no one is going to hire me if I am violently ill at least once a month.

SIGH! That was a lot to say. [B]I guess my question is - how do you handle vacation anxiety!? Or stomach anxiety?[/B] I just want to get away and enjoy myself! I will be armed with an arsenal of medicines...including a thing called Relief Band, which was developed my NASA and is used to help motion sickness, morning sickness in pregnant women and chemotherapy patients. Apparently the little "shocks" it sends to a pressure point in your wrist prevent the nausea in your stomach. We will see - it's FDA approved. I just want to feel safe.

Now I'm just babbling! I'm sorry! Thanks to all who made it this far though. Pleeease respond with encouraging words!

HAPPY 2007! (Almost!)

-Laura
I pack extra Xanax. Rarely need it, but I do that to ensure that I am well prepared when I am on the plane or wherever I am. That would be my suggestion. No drug will get rid of your thoughts. You will have to deal with those through Cognitive Behavioral Therapy or Meditation or some other form of though blocking. The SSRI's usually come with lots of side effects, so I don't even take them. However the Xanax will help you a lot if taken properly and at the right dose.

Take some extra with you and have a good trip and wake up early every morning and relax for a half hour or so.

Later,
OE





All times are GMT -7. The time now is 01:36 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!